MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SCD48
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Exsanguination (1841); Blood Loss (2597)
Date of Event 09/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post operatively, the procedure was completed using the dissector and no bleeding was visible after multiple checks, the patient was closed and sent to post operation.It was identified the patient started bleeding over 500cc and they had to reopen to stop the bleeding.It was identified that it was from a mesenteric bleed that in the case was fine but at some point after became unsealed.Blood transfusion was done to patient.The event lead to or extended patient hospitalization.

Brand Name
SONICISION
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7943034
Report Number1717344-2018-01310
Device Sequence Number930538
Product Code LFL
UDI-Device Identifier10884521195226
UDI-Public10884521195226
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K141371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCD48
Device Catalogue NumberSCD48
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2018
Initial Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;